Ohio, 2010Flash Flood in Ohio, May 31, 2010
May 31, 2010 · NWS IWX · 1 event in 1 county or zone
A cold front moved across the region during the day. Overall instability was limited but wind fields were sufficiently strong to allow for isolated wind damage during storm collapses.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across the region during the day. Overall instability was limited but wind fields were sufficiently strong to allow for isolated wind damage during storm collapses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 31, 3:21 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, May 31, 3:21 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT MON MAY 31 2010
.SHORT TERM /THIS EVENING THROUGH TUESDAY NIGHT/...
MAIN CONCERN THROUGH THE SHORT TERM IS RIGHT OFF THE BAT AS AMPLE
INSTABILITY HAS DEVELOPED IN MOIST/WARM AND UNCAPPED AIRMASS AHEAD
OF APPROACHING SURFACE COLD FRONT. THIS HAS LED TO THE DEVELOPMENT
OF WIDESPREAD CONVECTION...WITH A FEW EMBEDDED SEVERE STORMS. WILL
START ZFP WITH A PRE-FIRST PERIOD TO CAPTURE THE WIDESPREAD
CONVECTION...AND CONTINUE TO EMPHASIZE WHAT WILL LIKELY BECOME THE
MORE WIDESPREAD HAZARD...HEAVY RAINFALL. MBE VELOCITIES CONTINUE TO
BE VERY WEAK AND WE HAVE ALREADY SEEN LOCALIZED RAINFALL AMOUNTS OF
3-5 INCHES. WITH PRIMARY BATCH OF RAINFALL STILL JUST NOW ENTERING
THE CWA FROM THE WEST...FULLY EXPECT SOME FLS/FLWS TO BE NEEDED INTO
THE EVENING HOURS.
SLOWED DOWN PRECIP EXIT JUST A TAD TONIGHT GIVEN EARLY AFTERNOON
TRENDS...WHICH LEAVES LIKELY POPS OVER THE SOUTHEASTERN HALF THROUGH
THE EVENING TAPERING TO CHANCE OVER SOUTHEASTERN AREAS AFTER
MIDNIGHT. GIVEN PRETTY WIDESPREAD RAINFALL AS WELL AS
SATELLITE/NEAR TERM MODEL TRENDS...EXPECT ENOUGH CLEARING TO MOVE IN
OVERNIGHT FOR SOME FOG FORMATION. UPSTREAM DEWPOINTS REMAIN
ELEVATED WELL BEHIND THE OVERHEAD CONVECTIVE LINE...WHICH SUGGESTS
ANY BOUNDARY LAYER DRYING WILL BE SLOW TO OCCUR. FLOW OFF THE LAKE
SHOULD HELP DROP DOWNWIND AREAS INTO THE MID/UPPER 50S FOR
LOWS...BUT LOWER 60S LOOK REASONABLE ELSEWHERE GIVEN LATER CLEARING
AND LIMITED DRYING.
MUCH QUIETER DAY EXPECTED IN POST FRONTAL AIRMASS ON TUESDAY.
DEWPOINTS WILL FALL ABOUT 10F FROM TODAY...BUT TEMPS ALOFT REALLY
DON/T DROP ALL THAT MUCH GIVEN NEARLY ZONAL FLOW ALOFT BEHIND THE
DEPARTING SHORTWAVE. T85 AROUND +15C INDICATES LOW TO MIDDLE 80S
WILL BE IN REACH. THE DRY PUSH WILL BE ENOUGH TO PRECLUDE ADDITIONAL
CONVECTION AND SHOULD ONLY SEE SOME FAIR WX CU BY AFTERNOON.
FAST ZONAL FLOW BRINGS THE NEXT RIPPLE IN THE MID LEVEL FLOW TO THE
REGION BY TUESDAY NIGHT. 30-40KT JET AT H85 PRECEDING THIS FEATURE
WILL HAVE IT/S NOSE OVER THE CWA TOWARDS MORNING. GIVEN THIS
SETUP...AND THE FAST FLOW ALOFT...COULD CERTAINLY SEE CONVECTION
FROM ALONG THE H85 WARM FRONT OVERHEAD...OR FORM UPSTREAM CLOSER THE
THE SURFACE REFLECTION OF THE UPPER WAVE /AND ITS ATTENDANT WARM
FRONT/ AND MOVE INTO THE REGION UNDER THE INFLUENCE OF STRONG UPPER
FLOW. LOWS LOOK MILD WITH INCREASING CLOUDINESS AND STRENGTHENING
SOUTH TO SOUTHWESTERLY SURFACE WINDS...ONLY DROPPING INTO THE LOWER
AND MIDDLE 60S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FEW CHANGES MADE TO LONG TERM GRIDS TODAY WITH EMPHASIS ON NEAR
TERM THUNDERSTORMS. QUICK LOOK AT MEDIUM RANGE MODELS CONTINUES TO
ADVERTISE AN ACTIVE PATTERN THROUGH EARLY NEXT WEEK WITH MUCH
UNCERTAINTY ON FINER SCALE DETAILS. STRONG ZONAL FLOW WILL BE
DEVELOPING WITH OUR AREA STILL ON SOUTHERN FRINGE OF STRONGEST
FLOW. NUMEROUS WEAK SHORT WAVES WILL BE EMBEDDED IN THE FLOW AND
EACH WILL BRING A WEAK SURFACE FRONT THROUGH THE AREA AT TIMES
WITH WEAK HIGH PRESSURE BETWEEN. FOR CONTINUITY AND CONSISTENCY
KEPT WITH PREVIOUS IDEA IN GRIDS WITH TIMING OF WAVES AND BEST
CHANCES FOR PCPN THU AND AGAIN SAT. WED WILL BE HIGHLY DEPENDENT
ON CONVECTIVE CLUSTER THAT DEVELOPS TUE NIGHT UPSTREAM AND ITS
TRACK THROUGH GREAT LAKES WED. THUS LOW CHANCE POPS REASONABLE FOR
NOW. STRONGER WAVE PROGGED ON THU WITH COLD FRONT CROSSING THE
REGION AND INSTABILITY DEVELOPING. WEAK HIGH PRESSURE FRIDAY THEN
ANOTHER WAVE SAT WHICH COULD GET IN HERE LATE FRIDAY NIGHT. TRIED
TO REMAIN OPTIMISTIC WITH SUNDAY INTO MONDAY AND KEPT PCPN OUT OF
FORECAST BUT WEAK WAVES STILL POSSIBLE AND UNCERTAINTY HIGH IN
THESE PERIODS. KEPT TEMPS IN THE MIDDLE OF THE ROAD AS WARMER AIR
ALOFT COULD MIX DOWN WITH ANY CLEARING AHEAD OF WAVES AND BOOST
TEMPS OR CLOUD COVER COULD REMAIN IN PLACE WITH MCV FEATURES AND
KEEP TEMPS COOLER AND CLOSER TO NORMAL.
&&
.AVIATION /18Z TAFS/...
CONVECTION TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH
CONTINUED DESTABILIZATION AHEAD OF APPROACHING SURFACE COLD FRONT.
ONE LOOK AT THE EARLY AFTERNOON RADAR SUGGESTS HANDLING THE
SITUATION WITH A TSRA TEMPO GROUP. WILL DO SO AT BOTH TERMINALS
THROUGH 22Z AND COULD SEE THE NEED FOR MORE TSRA MENTION FOR AN
ADDITIONAL 1-2 HRS AT FWA GIVEN CURRENT SPEED OF THE APPROACHING
FRONT. WILL CARRY IFR VSBYS IN THE TSRAS AS THEY HAVE BEEN
ROBUST. SEVERE CONVECTION WILL BE POSSIBLE...BUT ISOLATED IN
NATURE.
THIS EVENING...CLEARING SKIES WILL GRADUALLY WORK IN FROM THE WEST
AND GIVEN THE WIDESPREAD RAINFALL OF THIS AFTERNOON COMBINED WITH
ONLY SLOW LLEVEL DRYING AND RELATIVELY LIGHT LLEVEL WINDS...EXPECT
FOG FORMATION TOWARDS DAYBREAK. WILL CARRY MVFR VSBYS AT THIS
POINT AND SEE HOW THE CONVECTION EVOLVES THIS AFTERNOON. IFR
CERTAINLY NOT OUT OF THE QUESTION...HOWEVER.
VFR DAY ON TAP FOR TUESDAY WITH JUST A FEW POP UP CU.
SOUTHWEST WINDS AROUND 10KTS AHEAD OF THE FRONT WILL SHIFT WEST-
NORTHWEST THIS EVENING 5-10KTS BEHIND THE FRONT BEFORE DIMINISHING
TO LIGHT/VARIABLE AFTER MIDNIGHT. EXPECT WESTERLY WINDS 5KTS AT
SBN ON TUESDAY WITH NORTHWEST WINDS 5KTS AT FWA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SHORT TERM...ARNOTT
LONG TERM...LASHLEY
AVIATION...ARNOTT
Hazardous weather outlook, May 31, 11:57 AM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 PM EDT MON MAY 31 2010
INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-011700-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1257 PM EDT MON MAY 31 2010 /1157 AM CDT MON MAY 31 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS EVENING. WHILE
THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AND
LOCALIZED FLOODING...A FEW SEVERE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL...ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE IN THIS PERIOD. THE
BEST CHANCE FOR ORGANIZED SEVERE WEATHER WILL BE WEDNESDAY INTO
THURSDAY...WITH ANOTHER EPISODE OF SEVERE WEATHER POSSIBLE THIS
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THROUGH AFTERNOON INTO EARLY
EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
ARNOTT
In the hours before
Local storm report, May 31, 3:19 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN 1 E GRANGER 41.75N 86.10W
05/31/2010 M3.10 INCH ST. JOSEPH IN TRAINED SPOTTER
RAIN TOTAL BETWEEN 2PM AND 4PM...WITH MAJORITY FALLING
IN 45 MINUTES. STILL RAINING.
&&
EVENT NUMBER IWX1000619
SAWSpecial weather statement, May 31, 3:21 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT MON MAY 31 2010
INZ005>009-016>018-025-MIZ080-OHZ001-002-004-005-015-016-312115-
ALLEN IN-BRANCH MI-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-HENRY
OH-HUNTINGTON IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-PAULDING OH-PUTNAM
OH-STEUBEN IN-WHITLEY IN-WILLIAMS OH-
421 PM EDT MON MAY 31 2010
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
SCATTERED THUNDERSTORMS ACROSS NORTHEAST INDIANA AND NORTHWEST
OHIO...MOVING SLOWLY EAST NORTHEAST AT 20 MPH. THUNDERSTORMS WILL
CONTINUE TO BE SCATTERED ACROSS THE AREA THROUGH THE EARLY EVENING
HOURS.
LOCALLY HEAVY RAINFALL...PEA SIZE HAIL...WINDS UP TO 55 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH ANY
THUNDERSTORM LATE THIS AFTERNOON. A FEW ISOLATED THUNDERSTORMS MAY
STILL BECOME SEVERE SO BE ALERT FOR POSSIBLE WARNINGS INTO THE
EVENING HOURS. VERY ISOLATED WIND GUSTS TO 65 MPH COULD OCCUR
INFREQUENTLY AND QUICKLY IN THE STRONGER THUNDERSTORMS.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE ALSO POSSIBLE WITH
THESE SLOW MOVING THUNDERSTORMS. PONDING OF WATER ON ROADS MAY OCCUR
QUICKLY AND WATER MAY ALSO RISE QUICKLY IN SMALLER STREAMS..CREEKS
AND DRAINAGE DITCHES. DO NOT PLAY OR ATTEMPT TO DRIVE THROUGH ANY
FLOODED AREAS. TURN AROUND...DO NOT DROWN. LISTEN FOR POSSIBLE FLOOD
WARNINGS.
GUSTY WINDS MAY ALSO CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND
LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL ANY STORM
HAS PASSED.
LAT...LON 4099 8480 4093 8481 4093 8535 4101 8568
4106 8570 4106 8602 4125 8607 4176 8543
4177 8483 4170 8478 4171 8387 4099 8387
TIME...MOT...LOC 2019Z 238DEG 20KT 4137 8534Local storm report, May 31, 3:44 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG BRONSON 41.87N 85.19W
05/31/2010 BRANCH MI EMERGENCY MNGR
LARGE TREE ON HOUSE IN BRONSON. TREES DOWN ACROSS
MULTIPLE ROADS IN THE COUNTY. ALSO 3 TO 4 INCHES OF
RUNNING WATER ACROSS THE ROAD AT THE INTERSECTION OF
BATAVIA AND COLON RD ABOUT 5 MILES WEST OF COLDWATER.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1000620
SAWSpecial weather statement, May 31, 3:45 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT MON MAY 31 2010
INZ015-022>027-032>034-OHZ016-024-025-312145-
ADAMS IN-ALLEN OH-BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON
IN-JAY IN-MIAMI IN-PUTNAM OH-VAN WERT OH-WABASH IN-WELLS IN-
445 PM EDT MON MAY 31 2010
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATES NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF
WHICH WERE STRONG.
LOCALLY HEAVY RAINFALL...PEA SIZE HAIL...WINDS UP TO 55 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH ANY
THUNDERSTORM LATE THIS AFTERNOON. A FEW ISOLATED THUNDERSTORMS MAY
STILL BECOME SEVERE SO BE ALERT FOR POSSIBLE WARNINGS INTO THE
EVENING HOURS. VERY ISOLATED WIND GUSTS TO 65 MPH COULD OCCUR
INFREQUENTLY AND QUICKLY IN THE STRONGER THUNDERSTORMS.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE ALSO POSSIBLE WITH
THESE SLOW MOVING THUNDERSTORMS. PONDING OF WATER ON ROADS MAY OCCUR
QUICKLY AND WATER MAY ALSO RISE QUICKLY IN SMALLER STREAMS..CREEKS
AND DRAINAGE DITCHES. DO NOT PLAY OR ATTEMPT TO DRIVE THROUGH ANY
FLOODED AREAS. TURN AROUND...DO NOT DROWN. LISTEN FOR POSSIBLE FLOOD
WARNINGS.
GUSTY WINDS MAY ALSO CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND
LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL ANY STORM
HAS PASSED.
LAT...LON 4041 8520 4046 8544 4039 8545 4040 8586
4058 8587 4058 8637 4070 8638 4075 8658
4118 8647 4117 8609 4105 8602 4101 8535
4093 8534 4099 8433 4116 8433 4116 8387
4064 8388 4073 8480 4032 8481 4032 8521
TIME...MOT...LOC 2043Z 238DEG 21KT 4047 8531
ARNOTTSpecial weather statement, May 31, 4:13 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 PM EDT MON MAY 31 2010
INZ007-009-018-MIZ081-OHZ001-002-004-005-015-312215-
ALLEN IN-DE KALB IN-DEFIANCE OH-FULTON OH-HENRY OH-HILLSDALE
MI-PAULDING OH-STEUBEN IN-WILLIAMS OH-
513 PM EDT MON MAY 31 2010
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
SCATTERED THUNDERSTORMS ACROSS NORTHEAST INDIANA AND NORTHWEST
OHIO...MOVING SLOWLY EAST NORTHEAST AT 20 MPH. THUNDERSTORMS WILL
CONTINUE TO BE SCATTERED ACROSS THE AREA THROUGH THE EARLY EVENING
HOURS.
LOCALLY HEAVY RAINFALL...PEA SIZE HAIL...WINDS UP TO 55 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH ANY
THUNDERSTORM LATE THIS AFTERNOON. A FEW ISOLATED THUNDERSTORMS MAY
STILL BECOME SEVERE SO BE ALERT FOR POSSIBLE WARNINGS INTO THE
EVENING HOURS. VERY ISOLATED WIND GUSTS TO 65 MPH COULD OCCUR
INFREQUENTLY AND QUICKLY IN THE STRONGER THUNDERSTORMS.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE ALSO POSSIBLE WITH
THESE SLOW MOVING THUNDERSTORMS. PONDING OF WATER ON ROADS MAY OCCUR
QUICKLY AND WATER MAY ALSO RISE QUICKLY IN SMALLER STREAMS..CREEKS
AND DRAINAGE DITCHES. DO NOT PLAY OR ATTEMPT TO DRIVE THROUGH ANY
FLOODED AREAS. TURN AROUND...DO NOT DROWN. LISTEN FOR POSSIBLE FLOOD
WARNINGS.
GUSTY WINDS MAY ALSO CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND
LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL ANY STORM
HAS PASSED.
LAT...LON 4116 8433 4099 8433 4099 8480 4093 8481
4093 8534 4119 8534 4120 8532 4127 8531
4128 8520 4176 8519 4176 8483 4208 8483
4208 8437 4171 8436 4170 8387 4117 8387
TIME...MOT...LOC 2113Z 241DEG 20KT 4136 8482Special weather statement, May 31, 4:41 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT MON MAY 31 2010
INZ026-027-032>034-OHZ016-024-025-312245-
ADAMS IN-ALLEN OH-BLACKFORD IN-GRANT IN-JAY IN-PUTNAM OH-VAN WERT
OH-WELLS IN-
541 PM EDT MON MAY 31 2010
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
SCATTERED THUNDERSTORMS ACROSS NORTHEAST INDIANA AND NORTHWEST
OHIO...MOVING SLOWLY EAST NORTHEAST AT 20 MPH. THUNDERSTORMS WILL
CONTINUE TO BE SCATTERED ACROSS THE AREA THROUGH THE EARLY EVENING
HOURS.
LOCALLY HEAVY RAINFALL...PEA SIZE HAIL...WINDS UP TO 55 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH ANY
THUNDERSTORM LATE THIS AFTERNOON. A FEW ISOLATED THUNDERSTORMS MAY
STILL BECOME SEVERE SO BE ALERT FOR POSSIBLE WARNINGS INTO THE
EVENING HOURS. VERY ISOLATED WIND GUSTS TO 65 MPH COULD OCCUR
INFREQUENTLY AND QUICKLY IN THE STRONGER THUNDERSTORMS.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE ALSO POSSIBLE WITH
THESE SLOW MOVING THUNDERSTORMS. PONDING OF WATER ON ROADS MAY OCCUR
QUICKLY AND WATER MAY ALSO RISE QUICKLY IN SMALLER STREAMS..CREEKS
AND DRAINAGE DITCHES. DO NOT PLAY OR ATTEMPT TO DRIVE THROUGH ANY
FLOODED AREAS. TURN AROUND...DO NOT DROWN. LISTEN FOR POSSIBLE FLOOD
WARNINGS.
GUSTY WINDS MAY ALSO CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND
LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL ANY STORM
HAS PASSED.
LAT...LON 4039 8522 4040 8586 4066 8586 4067 8534
4093 8534 4093 8481 4099 8480 4099 8433
4116 8433 4116 8387 4064 8388 4069 8444
4073 8445 4072 8479 4032 8481 4032 8521
TIME...MOT...LOC 2140Z 243DEG 18KT 4055 8504Flash Flood, Defiance
- When
- May 31, 5:01 PM EST to 6:45 PM EST
- Where
- Defiance County, 1.64 mi W of Defiance Meml Arpt to 1.53 mi NNE of Jewell
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.332, -84.462
Law enforcement officials reported several roads with flowing water over them, resulting in road closures.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Ohio, May 31, 20101 death · 5 injured · 0.88 in hail · 2 events
- Rip Current in Florida, May 31, 20101 death · 1 event
- Rip Current in South Carolina, May 31, 20101 death · 1 event
- Tornadoes and Hail in Colorado, May 31, 2010$50,000 · EF2 · 14 events
- Flash Flooding and Hail in Ohio, May 31, 2010$5.0 million · 1.25 in hail · 13 events
- Flash Flooding in Puerto Rico, May 31, 2010$1.2 million · 20 events
- Flood and Hail in Pennsylvania, May 31, 2010$455,000 · 1 in hail · 13 events
- Flash Flood and Hail in Michigan, May 31, 2010$210,000 · 0.88 in hail · 2 events
- Flash Flooding and Flood in Pennsylvania, May 31, 2010$55,000 · 1.25 in hail · 18 events
- Damaging Winds in Texas, May 31, 2010$100,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Missouri, May 31, 20105 injured · 52 kt wind · 4 events
- Hail and Damaging Wind in New Jersey, May 31, 2010$51,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260128.